Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 67, NWS Tulsa, OK

June 23, 2019Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jun 23, 2019, 11:29 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2019, 11:29 AM CDT (16:29 UTC)
Expired
Jun 23, 2019, 5:30 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 12:49 PM CDTFLASH FLOODRudy, ARHIGHWAY 282 CLOSED NEAR FROG BAYOU DUE TO FLOOD WATERS. PUBLIC PHOTO RELAYED BY BROADCAST MEDIA TWITTER.
Jun 23, 1:12 PM CDTFLASH FLOODFort Smith, ARSIGNIFICANT STREET FLOODING REPORTED ACROSS TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 80 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WGUS54 KTSA 231629
FFWTSA
ARC033-047-131-232230-
/O.NEW.KTSA.FF.W.0067.190623T1629Z-190623T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1129 AM CDT Sun Jun 23 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Franklin County in west central Arkansas...
  Crawford County in northwestern Arkansas...
  Sebastian County in west central Arkansas...

* Until 530 PM CDT Sunday.

* At 1128 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 1 to 3 inches of rain have 
  fallen. Flash flooding is expected to begin shortly.

* Some locations that may experience flooding include...
  Fort Smith...                     Van Buren...
  Ozark...                          Charleston...
  Cedarville...                     Mountainburg...
  Natural Dam...                    Greenwood...
  Alma...                           Barling...
  Lavaca...                         Mulberry...
  Mansfield...                      Dyer...
  Hackett...                        Altus...
  Hartford...                       Huntington...
  Bonanza...                        Branch...

Additional rainfall amounts of 1 to 3 are possible in the warned 
area.

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 42.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9403 3514 9403
      3514 9414 3510 9414 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3493 9444
      3540 9443 3576 9449 3575 9413 3577 9370

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 10:21 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 23, 10:21 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1021 AM CDT Sun Jun 23 2019

.DISCUSSION...
MCS continues to make steady progress south and east across the
forecast area. Expect this will be the main show for today with
little chance of redevelopment in its wake. Will likely see some
intensification of storms from southeast Oklahoma into west
central Arkansas by early afternoon, and this is where the main
severe weather threat will be for the rest of today.

Have adjusted pops for the rest of today based on current trends.
Will leave afternoon highs as is for now, but will monitor
temperature trends over the next few hours.

Update on the way.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Monday morning for OKZ049-053>076.

AR...Flash Flood Watch through Monday morning for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...05
LONG TERM....22

PLATE
Hazardous weather outlook, Jun 23, 4:51 AM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
451 AM CDT Sun Jun 23 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
451 AM CDT Sun Jun 23 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly southeast Oklahoma.
	ONSET...This afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This morning.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Ongoing showers and thunderstorms across far eastern Oklahoma
into northwest Arkansas will continue to produce areas of locally
heavy rainfall, gusty winds and small hail through daybreak.

Additional areas of thunderstorms across northwest Oklahoma will
move east into northeast Oklahoma early this morning. An isolated
brief tornado along the leading edge of the storms can't be
ruled out, although the main threat early this morning will be
from damaging winds. Thunderstorms will gradually strengthen later
this morning and into the afternoon as they track across southeast
Oklahoma into northwest Arkansas. Damaging winds and large hail be
the main concern, along with isolated tornadoes this afternoon
mainly across parts of southeast Oklahoma.

Areas of heavy rainfall can be expected through the day, with
much of the region expected to receive an additional 2 to 4 inches
of rain. This will lead to areas of flooding and possible flash
flooding.

A Flash Flood Watch remains in effect for all of eastern Oklahoma
and northwest Arkansas through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will be exiting southeast Oklahoma late tonight
into early Monday morning. Low chances for mainly diurnal
showers and thunderstorms will persist through all of next
week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 23, 10:57 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1057 AM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     TSTM WND DMG     1 SE SILOAM SPRINGS     36.18N 94.53W
06/23/2019                   BENTON             AR   TRAINED SPOTTER

            TREE DAMAGE NOTED SOUTHEAST OF SILOAM SPRINGS. ONE TREE
            IS BLOCKING HIGHWAY 16. RELAYED VIA TWITTER.

&&

KAH
Special weather statement, Jun 23, 10:59 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1059 AM CDT Sun Jun 23 2019

ARZ002-231645-
Carroll AR-
1059 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
1145 AM CDT...

At 1059 AM CDT, strong thunderstorms were located along a line
extending from 7 miles northeast of Urbanette to near Berryville.
Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Berryville...                     Urbanette...
Blue Eye...                       Denver...

LAT...LON 3634 9359 3650 9355 3650 9330 3635 9330
TIME...MOT...LOC 1559Z 262DEG 50KT 3650 9344 3636 9354
Special weather statement, Jun 23, 11:12 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1112 AM CDT Sun Jun 23 2019

OKZ068>074-231700-
Haskell OK-Pittsburg OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
McIntosh OK-
1112 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HASKELL...CENTRAL
MCINTOSH...NORTHERN SEQUOYAH...SOUTHERN ADAIR...CENTRAL PITTSBURG...
SOUTHEASTERN CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL NOON
CDT...

At 1112 AM CDT, strong thunderstorms were located along a line
extending from 7 miles east of Bunch to 5 miles southeast of Lamar.
Movement was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Mcalester...                      Sallisaw...
Eufaula...                        Stigler...
Warner...                         Vian...
Quinton...                        Gore...
Porum...                          Webbers Falls...
Crowder...                        Whitefield...
Marble City...                    Canadian...
Tamaha...                         Indianola...
Hanna...                          Ashland...
Brushy...                         Raiford...

This includes Interstate 40 in Oklahoma between mile markers 270 and
306.

A Severe Thunderstorm Watch remains in effect until noon CDT for
northeastern and east central Oklahoma.

LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9598 3518 9598
      3579 9476 3565 9447 3562 9447 3474 9609
TIME...MOT...LOC 1612Z 303DEG 17KT 3570 9463 3503 9608
Local storm report, Jun 23, 11:15 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     2 N SPRINGDALE          36.22N 94.13W
06/23/2019                   BENTON             AR   BROADCAST MEDIA

            SIGNIFICANT TREE DAMAGE NOTED IN THE BETHEL HEIGHTS AREA.
            A PORTABLE BASKETBALL GOAL WITH ITS BASE WEIGHTED DOWN
            WITH WATER WAS BLOWN OVER. PICS AND ADDITIONAL INFO
            RELAYED VIA BROADCAST MEDIA TWITTER ACCOUNT.

&&

KAH
Special weather statement, Jun 23, 11:16 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1116 AM CDT Sun Jun 23 2019

ARZ002-010-011-019-020-OKZ069-231700-
Carroll AR-Madison AR-Washington AR-Franklin AR-Crawford AR-Adair OK-
1116 AM CDT Sun Jun 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
NORTHERN CRAWFORD...SOUTH CENTRAL CARROLL...SOUTHERN WASHINGTON AND
SOUTHEASTERN ADAIR COUNTIES UNTIL NOON CDT...

At 1116 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Marble to 5 miles southeast of
Brentwood to 8 miles northwest of Natural Dam. Movement was southeast
at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Huntsville...                     Cedarville...
Mountainburg...                   Natural Dam...
West Fork...                      Winslow...
Chester...                        St. Paul...
Cass...                           Saint Paul...
Kingston...                       Blackburn...
Aurora...                         Lee Creek...
Boston...                         Pettigrew...
Devils Den State Park...          Brentwood...
Japton...                         Lake Fort Smith...

This includes Interstate 49 between mile markers 28 and 51.

A Severe Thunderstorm Watch remains in effect until noon CDT for
northwestern Arkansas...and northeastern Oklahoma.

LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
      3595 9349 3588 9351 3588 9352 3577 9352
      3577 9370 3569 9370 3554 9444 3556 9446
      3564 9447 3564 9455 3577 9471 3593 9411
      3617 9357 3612 9330
TIME...MOT...LOC 1616Z 292DEG 22KT 3612 9351 3583 9402 3572 9452
Local storm report, Jun 23, 11:19 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TSTM WND DMG     ROGERS                  36.33N 94.12W
06/23/2019                   BENTON             AR   BROADCAST MEDIA

            TREE DAMAGE IN ROGERS. PICS RELAYED BY BROADCAST MEDIA
            TWITTER ACCOUNT.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:22 PM CDTRiver Flood WarningTSAFranklin, Johnson, Logan6 days
Jun 23, 12:32 AM CDTAreal Flood AdvisoryTSASebastian3 hr
Jun 23, 12:54 AM CDTSpecial Weather StatementTSACarroll36 min
Jun 23, 1:27 AM CDTFlash Flood WarningTSASebastian6 hr
Jun 23, 4:02 AM CDTSpecial Weather StatementTSACrawford, Madison, Washington43 min
Jun 23, 4:18 AM CDTAreal Flood AdvisoryTSACrawford, Washington3 hr
Jun 23, 5:41 AM CDTAreal Flood AdvisoryTSAWashington3 hr
Jun 23, 6:38 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian3 hr
Jun 23, 8:52 AM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington6 hr
Jun 23, 9:31 AM CDTRiver Flood WarningTSACrawford, Sebastian5 days
Jun 23, 9:31 AM CDTRiver Flood WarningTSACrawford33 hr
Jun 23, 9:33 AM CDTSevere Thunderstorm WarningTSABenton, Washington57 min
Jun 23, 10:14 AM CDTSpecial Weather StatementTSACarroll, Madison46 min
Jun 23, 10:22 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington53 min
Jun 23, 10:29 AM CDTSpecial Weather StatementTSACrawford, Madison, Washington46 min
Jun 23, 10:59 AM CDTSpecial Weather StatementTSACarroll46 min
Jun 23, 11:14 AM CDTSevere Thunderstorm WarningTSACarroll24 min
Jun 23, 11:16 AM CDTSpecial Weather StatementTSACrawford, Madison44 min
Jun 23, 11:18 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington57 min
Jun 23, 11:45 AM CDTSpecial Weather StatementTSACrawford, Franklin45 min
Jun 23, 12:31 PM CDTSpecial Weather StatementTSAFranklin, Sebastian59 min
Jun 23, 1:59 PM CDTRiver Flood AdvisoryTSACrawford, Franklin25 hr
Jun 23, 2:41 PM CDTAreal Flood WarningTSABenton, Carroll, Madison, Washington6 hr
Jun 23, 5:13 PM CDTSpecial Weather StatementTSACrawford, Sebastian47 min
Jun 23, 5:27 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
Jun 23, 5:46 PM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington6 hr

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.